Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Should I Do About Speech Issues While On Zantac And Omeprazole?

I have been taking ZanTac, 1/150mg every night and 1/150mg every morning. I take the morning dose when I first get up before I put anything more in my stomach. I ve been told it effects some people to have a problem with getting their words expressed or said. What is your opinion as I have just started using it, also I ve been told that omepersole also does the same but is even worse.
Sat, 19 Nov 2022
Report Abuse
General & Family Physician 's  Response
Hello,

You are suffering from from speech issues. You have been taking Zantac -150 twice daily. It is a histamine-2 blockers and is used to treat GERD, ulcer (esophageal, peptic), etc. Side effects may cause difficulty in swallowing, dry mouth, puffiness or swelling of the eyelids or around the eyes, face, lips, or tongue, etc. But omeprazole does not have any effects on speech (rare chance that it is causing speech problems).

Speech issues can be due to other medical conditions like apraxia, a neurological disorder that makes it difficult for someone with the condition to say what they want to say correctly. It is a neurological disorder. Get clinically examined by a GP/ENT, get required tests and investigations done so that the cause can be detected. Due to different cause you may experience different speech impairments symptoms like trouble remembering words, expressive language deficits, sudden contraction of vocal muscles, drooling, etc.

Your treating doctor will tell you to do certain blood tests and investigations like X-ray, CT, MRI, electrical current tests, urine tests, etc. You will be treated with a speech-language pathologist to help increase your vocal control, conduct exercises to strengthen your vocals cords, help to increase vocal expression, help improve receptive and expressive communication. If need be you will be referred to Otolaryngologist and a neurologist for further management and treatment. Stay away from addictions if any.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Should I Do About Speech Issues While On Zantac And Omeprazole?

Hello, You are suffering from from speech issues. You have been taking Zantac -150 twice daily. It is a histamine-2 blockers and is used to treat GERD, ulcer (esophageal, peptic), etc. Side effects may cause difficulty in swallowing, dry mouth, puffiness or swelling of the eyelids or around the eyes, face, lips, or tongue, etc. But omeprazole does not have any effects on speech (rare chance that it is causing speech problems). Speech issues can be due to other medical conditions like apraxia, a neurological disorder that makes it difficult for someone with the condition to say what they want to say correctly. It is a neurological disorder. Get clinically examined by a GP/ENT, get required tests and investigations done so that the cause can be detected. Due to different cause you may experience different speech impairments symptoms like trouble remembering words, expressive language deficits, sudden contraction of vocal muscles, drooling, etc. Your treating doctor will tell you to do certain blood tests and investigations like X-ray, CT, MRI, electrical current tests, urine tests, etc. You will be treated with a speech-language pathologist to help increase your vocal control, conduct exercises to strengthen your vocals cords, help to increase vocal expression, help improve receptive and expressive communication. If need be you will be referred to Otolaryngologist and a neurologist for further management and treatment. Stay away from addictions if any. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician